Drought, Alexander
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Alexander forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.192, -89.338 (the zone’s center; the record gives no point)
Southern Illinois was classified in a moderate drought as June became the fourth consecutive month of below normal rainfall. Some locations received heavy rainfall in June from thunderstorms, but the storms were rather short-lived and infrequent.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Southern Illinois was classified in a moderate drought as June became the fourth consecutive month of below normal rainfall. Some locations received heavy rainfall in June from thunderstorms, but the storms were rather short-lived and infrequent. Farmers faced a variety of significant problems. Hay growth and production was halted, prompting concern about a hay shortage. Other crops, such as corn and soybeans, were slowed or stunted by the dry weather. Some yield reductions were anticipated, depending on July rainfall amounts. Levels of smaller rivers and creeks fell far below normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 31, 1:00 PM CST, 11 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE MAY 31 2005 .DISCUSSION... .SHORT TERM /TONIGHT THROUGH FRIDAY/... MAIN NEAR TERM FORECAST QUESTIONS ARE POPS WEDNESDAY THROUGH FRIDAY. ETA/NGM/GFS ARE FINALLY IN SOMEWHAT DECENT AGREEMENT WITH LOW PRESSURE MOVING NORTH FROM THE GULF WEDNESDAY INTO WEDNESDAY NIGHT. BY 12Z THURSDAY...THE MODELS THEN DIVERGE...MAINLY THE GFS...WHICH IS MUCH SLOWER AND FARTHER WEST WITH THE PATH OF THE LOW THROUGH THE END OF THE WORK WEEK. ALTHOUGH THE ETA HAS BEEN LESS CONSISTENT PAST FEW RUNS...THE ECMWF IS IN BETTER AGREEMENT WITH THE LATEST ETA/META...SO CHOSE TO FOLLOW THE ETA SOLUTION MORE CLOSELY. GOING FORECAST ALREADY HAD MAIN PRECIP FOCUS ACROSS SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA...SO ONLY MADE MINOR TWEAKS TO GOING POPS. MAIN CHANGES WERE TO INCLUDE SLIGHT CHANCE POPS FOR EASTERN AREAS THURSDAY NIGHT...THEN REMOVED SLIGHT CHANCE POPS ON FRIDAY FOR ENTIRE FA. OVERALL...THIS IS A LOW CONFIDENCE FORECAST DUE TO THE UNCERTAINTY OF THE PATH OF THE LOW. AS FOR TEMPS...LOWERED HIGHS AND LOWS THURSDAY THROUGH FRIDAY DUE TO LATEST MAV/MET TRENDS. MADE ONLY MINOR CHANGES TONIGHT THROUGH WEDNESDAY NIGHT...USING A MAV/MET BLEND. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... WEATHER PATTERN FROM THE WEEKEND INTO EARLY NEXT WEEK LOOKS FUZZY AT BEST AS FAR AS RAIN CHCS ARE CONCERNED. 06Z RUN OF GFS SUGGESTS WEAK WARM FRONT WILL PASSING OVER THE REGION SAT...AND THE FOLKS AT NCEP SEEM TO LIKE THIS SOLUTION. THUS...WILL BUMP SHOWER/THUNDER CHANCES UP JUST A TAD TO AROUND 35-40 PERCENT. DID NOT WANT TO GO HOG WILD WITH THIS FRONT SINCE THERE SEEMS TO BE LITTLE IN THE WAY OF MID/UPPER SUPPORT AT THIS TIME. HOWEVER...AIR SHOULD BE QUITE UNSTABLE NEAR THE FRONT WITH PROGGED LIFTED INDICES -4 OR SO BY 18Z. FRONT SHOULD LIFT NORTH OF THE REGION FOR THE SUN/MON TIME FRAME...SO SHOULD JUST BE LOOKING AT SCATTERED CONVECTION...MAINLY IN THE AFTERNOON/EVENING HOURS. GFS BRINGS DECENT MID LEVEL SHORT WAVE INTO THE REGION BY THE END OF THE FORECAST PERIOD (TUE)...ALONG WITH AN ASSOCIATED COLD FRONT. WITH IT BEING DAY 7...WILL NOT GO HOG WILD HERE EITHER...BUT WILL BUMP POPS UP INTO THE 40 PERCENT RANGE ONCE AGAIN. WITH THE EXPECTED WARM SECTOR AIR DURING MUCH OF THE EXTENDED PACKAGE...WILL GO WITH TEMPS SLIGHTLY ABOVE NORMAL FOR EARLY JUNE. EVEN WITH CONSIDERABLE CLOUDS...WILL TAKE ONLY A FEW HOURS OF SUN TO PUSH TEMPS INTO THE MID 80S SAT-MON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST/GM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 318 AM CDT TUE MAY 31 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-011000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 318 AM CDT TUE MAY 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SMALL DAILY CHANCE OF THUNDERSTORMS. AT THIS TIME IT APPEARS THAT ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453963, 5453964, 5453965, 5453966, 5453967, 5453968, 5453969, 5453970, 5453971, 5453972, 5453973, 5453974, 5453975, 5453976, 5453977, 5453978, 5453979, 5453980, 5453981.